Distributions of singular values for some random matrices

Sengupta, A. M., Mitra, P. P. (1999) Distributions of singular values for some random matrices. Physical Review E - Statistical Physics, Plasmas, Fluids, and Related Interdisciplinary Topics, 60 (3). pp. 3389-3392. ISSN 1063651X (ISSN)

URL: https://www.ncbi.nlm.nih.gov/pubmed/11970154
DOI: 10.1103/PhysRevE.60.3389

Abstract

The singular value decomposition is a matrix decomposition technique widely used in the analysis of multivariate data, such as complex space-time images obtained in both physical and biological systems. In this paper, we examine the distribution of singular values of low-rank matrices corrupted by additive noise. Past studies have been limited to uniform uncorrelated noise. Using diagrammatic and saddle point integration techniques, we extend these results to heterogeneous and correlated noise sources. We also provide perturbative estimates of error bars on the reconstructed low-rank matrix obtained by truncating a singular value decomposition. © 1999 The American Physical Society.

Item Type: Paper
Subjects: physics > noise
physics
CSHL Authors:
Communities: CSHL labs > Mitra lab
Depositing User: CSHL Librarian
Date: 1999
Date Deposited: 02 Apr 2012 20:29
Last Modified: 08 Feb 2017 21:11
Related URLs:
URI: http://repository.cshl.edu/id/eprint/25880

Actions (login required)

Administrator's edit/view item Administrator's edit/view item
CSHL HomeAbout CSHLResearchEducationNews & FeaturesCampus & Public EventsCareersGiving